The Lupus Forum banner
1 - 11 of 11 Posts

·
Registered
Joined
·
216 Posts
Discussion Starter · #1 ·
Hi there
I was diagnosed with SLE on the 16th April by a heamatologist. He refered me to a Rheumatologist (appt 26th May). In the mean time my GP has put me on brufen and then Naproxen for the pain - thats it! I have stopped taking them today as they make me sick and simply dont work; I think theye making me bleed internally. Im going back to see the GP this afternoon.
Is it me or is this total human cruelty? Ive been ill now since February and havent had any real medication - I feel so bad I just want to close my eyes and never wake again.
Is this the way it goes? What do other take for this horrendous pain?
Im desparate.
 

·
Registered
Joined
·
7,800 Posts
Hello there,

Um no, it's not just you, it is cruel :(

Obviously I do understand the hematologist wanting you to see the rheumy for further testing and follow up but I don't see why, in the meantime, your GP can't prescribe you a short course of prednisolone for example to help you get through this bad patch. There are other anti-inflammatories that may help too but if you are feeling this bad and the others aren't helping then I'd say that a short course of pred is something to consider. It does have longterm side-effects but is also very good for short term use (and sometimes for longer term depending on circumstances).

Make sure you really get it through to the GP just how bad you are feeling. Huge hugs :grouphug2:

Katharine
 

·
Registered
Joined
·
6,152 Posts
Hi there

Im very sorry to hear how distressed you are and in so much pain. Unfortunately if I get to the level where the pain is unbearable most pain killers only work to take the edge off things for a while and never last the full period between taking them. Im going through a bad pain patch myself (although not as bad as it has been on a few occasions) so I have an understanding of how desperate you must feel :hugbetter:

You definitely have to get it through to your GP how bad the pain is and that you need something to help you function even half way normal while you are waiting to be seen by your Rheumatologist. Either, as Katharine says, he might prescribe a short course of steroids to reduce the inflammation or else a stronger pain killer. Some NSAID's are hard on the stomach but there are many others that may work better for you as well. If you think you are bleeding in the stomach that can be a medical emergency and you must let your doctor know today. Also ask him for some medication to protect your stomach from the side effects of medications. I take Lansaprozole for example and many others take a similar medication.

In the meantime try and find out what kind of things give you relief. For example do heat pads or cold packs help with the localised pain? Is the pain in your joints? Which joints? Does resting make the pain more bearable or is moving around better? You can also get a topical gel for pain and inflammation relief. I use Difene gel on different spots here and there that helps a small bit.

Be prepared that your GP might be very reluctant to start you on steroids while you are waiting to see your Rheumatologist. Lupus is a very specialised disease and he may feel out of his depth. However that shouldnt prevent him from trying to help you with pain management in the interim.

I hope you have a good appointment and come away with some plan to help tackle the pain.

Let us know how you get on and if anything is helping you feel better
Luv n stuff
Joan:rose:
 

·
Moderator
Joined
·
4,446 Posts
So sorry you are in such desperate pain..it really is too much that we have to wait so long when in so much pain....if we were men, not sure it would happen! I agree that you need to tell the GP exactly how it is, they tend to underestimate the pain otherwise... it may be that you could be put on a cancellation list for the Rheumy too, even if that gets you in a few days earlier it would make you feel that things are starting to happen. My GP wouldn't prescribe prednisolone in the first instance, he had done so before and had a ticking off from the Rheumy, which is all very well but there should be a fast track system in place then for people like you who are suffering so much.....you will get to a better place eventually and you are on the trail..try and get some relief (even a little will help) and don't forget to let your Rheumy know too how bad things are in no uncertain terms!...take care and lotsa hugs XX
Claire X
 

·
Registered
Joined
·
2,404 Posts
Hello Mrs. Sad,
When you have seen the Rheumatologist you should hopefully be started on some decent medication. You ask if it is always like this. I promise you it gets better with the right treatment but it does need patience at the start as some drugs work quite slowly. If you are taking Naproxen you may benefit from a tablet like Omeprazole which helps protect your stomach from possible irritation.

First time we have "spoken" - so Welcome.!
x Lola
 

·
Registered
Joined
·
4,968 Posts
Hello Mrs. Sad,

I have major issues with GI upset and there are so many medicines I cant take or I just wont absorb due to the loss of my stomach.

I use pain patches that adhere to the skin and you leave them on for 3 days (Fentaynl patch). I also use a Nasal spray that is a narcotic and yet it does not cause GI upset. (Butorphanol 10mg/ml spray)

You need to make your GP understand the level of pain you are in and demand something be prescribed. I am so sorry your left in this condition without relief.:mad::mad::mad:

Good luck with your appointment and let us know how you get along.:wink2:
 

·
Pamela b
Joined
·
424 Posts
So sorry

Oh Mrs Sad,


I am so very sorry for you and it is soc ruel
They woyulnt leave an animla in such pain. Call your GP, call him againa nd again until he sees you and sorts it out

So sorry and hope things get better very soon
Pam
x
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
Mrssad,
Hi and welcome to the site. It can be pretty painful to have lupus but it is always helpful when your doctors will work with you to manage the pain. It sounds more to me like your gp is giving you anti-imflamatories that are not working to relief the pain.

I would go to the appointment and tell him or her that you have tried these medicines and they are not working you need a real pain pill to get you through it you see the rhuemy. I take something called ultram as it is the one pain pill that is less likely to have an addiction to. It works pretty good and still allows me to function in the real world. I do have days when it seems that it does not help very much but that is with any medicine. You and the doctor will have to find what works best for you.

The pain is real and we all know that, you are not crazy or imaganing it. If you need support there is a chat room for instant support and you can always post like you just did and you will be flowed with advise. The people on this site are so helpful and caring. I do hope you get some relief today and feel better soon.
 

·
Registered
Joined
·
152 Posts
I don't think GPs are too great with the specialized stuff. Nothing against GPs, I happen to adore mine, he's absolutely wonderful, and he knows his basics, but he can't offer me much when I ask him about lupus.
 
1 - 11 of 11 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top